Alert archive / Maine / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2008, 3:42 PM EDT for Washington County, Maine. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 1, 2008, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:33 AM EDT, 11 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 4:33 AM EDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
433 AM EDT SUN JUN 1 2008
.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE ACROSS THE REGION TODAY. THE LOW WILL
MOVE EAST ON MONDAY FOLLOWED BY HIGH PRESSURE ON TUESDAY. ANOTHER
LOW WILL APPROACH ON WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MAIN CONCERN TODAY WILL BE WITH REGARD TO CONVECTIVE POTENTIAL.
SHORT WAVE WILL SLIDE ACROSS THE FORECAST AREA TODAY. EXPECT
SCATTERED SHOWERS TO ACCOMPANY THIS FEATURE. MU CAPES RANGING
FROM 1000-1500 J/KG ACROSS CTRL THROUGH INTERIOR DOWNEAST ZONES.
EVEN THOUGH THIS LOOKS A BIT OVERDONE AS MDLS ARE TRYING TO PUSH
DEW POINTS INTO THE LOW 60S. LAPSE RATES WILL BE MARGINAL BUT
STILL THINK WILL SEE SCATTERED CONVECTION AS CLOUDS ACROSS CTRL
AND DOWNEAST AREAS BREAK IN ADVANCE OF SHORT WAVE APPROACHING FROM
THE WEST ALLOWING FOR SOME DESTABILIZATION. HAVE CONFINED THE MENTION
OF THUNDER FROM ZONES 3>6 SOUTHWARD AS SHOULD BE TOO STABLE NORTH
OF HERE WITH CLOUD COVER FOR ANY CONVECTION. HAVE CONTINUED THE
MENTION OF SMALL HAIL PER PREVIOUS FORECAST AND HAVE DECIDED TO
MENTION GUSTY WINDS IN ANY THUNDERSTORMS WITH H85-H50 WINDS OF
30-40 KTS INDICATED.
EXPECT ANY CONVECTION THAT DOES DEVELOP TO DIMINISH QUICKLY THIS
EVENING AS SHORT WAVE EXITS TO THE EAST OF THE REGION. EXPECT
MOSTLY CLOUDY WITH SCATTERED SHOWERS HOWEVER AS NEXT IN A SERIES
OF WEAK SHORT WAVES CROSSES THE REGION FROM THE WEST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
DECIDED ON A GFS/SREF BLEND FOR THIS PERIOD.
FIRST DISTURBANCE(WEAK LOW PRES) FCST TO MOVE INTO NEW BRUNSWICK
MONDAY MORNING W/ITS ASSOCD COLD FRONT MOVG ACROSS THE REGION BY
THE AFTERNOON. FIRST BATCH OF PRECIP WILL EXIT N AND E OF THE REGION
BY MONDAY AFTERNOON W/SOME WEAK RIDGING ACROSS THE REGION LEADING
TO A BRIEF DRY PERIOD. SOME SUNSHINE POSSIBLE BY LATE AFTERNOON IN
RESPONSE TO THIS RIDGING. THEREFORE...PUSHED GMOS TEMPS UP FROM
PREV FCST TO REFLECT THIS THINKING.
NEXT DISTURBANCE IS FCST TO AFFECT THE REGION MONDAY NIGHT INTO
EARLY TUESDAY W/THE HIGHEST CHC FOR RAFL ACROSS NRN AREAS. THE
DECISION HERE WAS TO GO W/LIKELY POPS ACROSS MEZ001-002 INTO
TUESDAY MORNING W/CHC POPS ELSEWHERE AND THEN EXPECTING MORE
SUNSHINE AS HIGH PRES STARTS MOVG IN TUESDAY AFTERNOON AND WNW
WINDS TAKE OVER LEADING TO SOME DRYING. ONCE AGAIN BOOSTED TEMPS
UP FROM PREV FCST LEADING TO MID/UPPER 60S ACROSS THE N AND AROUND
70 FOR THE CNTL AND DOWNEAST AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LATEST GFS AND NOW THE ECMWF POINTING TO A WETTER SCENARIO FOR
WEDNESDAY W/LOW PRES MOVG UP ALONG A STALLED FRONTAL BOUNDARY
BRINGING A GOOD DOSE OF RAFL TO THE REGION. GMOS POPS ACCEPTED
W/LIKELY POPS FOR WEDNESDAY. THIS SYSTEM IS FCST TO EXIT PRETTY
QUICKLY BY WEDNESDAY NIGHT FOLLOWED BY HIGH PRES FOR THURSDAY INTO
FRIDAY. THIS WILL LEAD TO A MODERATION IN TEMPS W/READINGS CLOSING
IN ON NORMAL VALUES. GMOS TEMPS WERE TWEAKED UPWARD FOR FRIDAY
W/RISING HGTS. AGREE W/GYX TO PUSH BACK GMOS POPS W/HIGH PRES
BUILDING ACROSS THE CWA.
NEXT COLD FRONT EXPECTED BY SATURDAY SUPPORTED BY BOTH THE
OPERATIONAL GFS AND ECMWF. GMOS POPS OF CHC POPS KEPT IN PLACE.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: IFR/LIFR EARLY THIS MORNING IN LOW CIGS/FOG. EXPECT
CONDITIONS TO GRADUALLY IMPROVE TO MVFR BY AFTERNOON ESP KBGR/KBHB
TERMINALS. SCATTERED SHOWERS CAN BE EXPECTED ESPECIALLY THIS
AFTERNOON. COULD BE SCT TSRA MAINLY AFFECTING KHUL AND TERMINALS
SOUTH 17Z-22Z. TONIGHT EXPECT MAINLY VFR WITH SOME PATCHY MVFR ESP
NORTHERN TERMINALS.
SHORT TERM: MVFR FOR MONDAY W/BRIEF PERIOD OF IFR ACROSS THE FAR
NRN TAF SITES AND THEN CONDITIONS EXPECTED TO IMPROVE TO VFR BY
MONDAY EVENING. FURTHER S TOWARD KBGR AND KBHB...LOOKS LIKE VFR
INTO TUESDAY. NEXT SHOT FOR TO DROP BACK TO MVFR/IFR WILL BY LATER
WEDNESDAY AS LOW PRES IS FCST TO AFFECT THE REGION.
&&
.MARINE...
NEAR TERM: HAVE TRANSITIONED TO AN SCA FOR SEAS ONLY AS WINDS HAVE
DIMINISHED BELOW SCA LEVELS.
SHORT TERM: USED A NAM12/GFS BLEND FOR THE WINDS INTO TUESDAY AND
THEN FOLLOWED W/THE GFS INTO LATE WEEK. WNAWAVE LOADED THROUGH THE
PERIOD W/JUST MINOR TWEAKS AND THIS WAS FOR THE INTRA COASTAL
WATERS TO LOWER BACK SEAS MONDAY INTO TUESDAY W/AN OFFSHORE
COMPONENT TO THE WIND. NEXT CHC TO SEE SCA CONDITIONS COULD COME
ON WEDNESDAY MAINLY FOR HAZARDOUS SEAS W/LOW PRES EXPECTED TO APCH
FROM THE S.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT THIS
AFTERNOON FOR ANZ050>052.
&&
NEAR TERM...DUDA
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...DUDA
MARINE...DUDA/HEWITTHazardous weather outlook, Jun 1, 4:15 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 415 AM EDT SUN JUN 1 2008 MEZ001>006-010-011-015>017-029>032-020815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 415 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY MAINLY ACROSS CENTRAL AND DOWNEST MAINE. SOME THUNDERSTORMS COULD CONTAIN HAIL AND STRONG WIND GUSTS THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-020815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 415 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT/DUDA
In the hours before
Special weather statement, Jun 1, 2:03 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
203 PM EDT SUN JUN 1 2008
MEZ005-011-011845-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-
203 PM EDT SUN JUN 1 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 201 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 10 MILES SOUTHWEST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 245 PM EDT INCLUDE...
MILLINOCKET... MEDWAY... EAST MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FOSTERSpecial weather statement, Jun 1, 3:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
314 PM EDT SUN JUN 1 2008
MEZ011-031-012000-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
314 PM EDT SUN JUN 1 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...
AT 312 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 14 MILES WEST OF LINCOLN. THE STORM WAS MOVING EAST AT 18
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
LINCOLN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FOSTERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:15 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 45 min |
| Jun 1, 3:17 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.